Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 513, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 8, 2003, 4:39 PM CDT for Rankin County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2003, 4:39 PM CDT (21:39 UTC)
- Expired
- Jul 8, 2003, 5:25 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Rankin County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
448 WUUS54 KJAN 082139 SVRJAN MSC121-082225- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 439 PM CDT TUE JUL 8 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANKIN COUNTY IN CENTRAL MISSISSIPPI * UNTIL 525 PM CDT * AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES EAST OF STAR...OR ABOUT 12 MILES SOUTH OF BRANDON...MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR BRANDON AT 510 PM CDT DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3208 9006 3207 8984 3241 8982 3233 9011 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:45 PM CDT, 54 minutes earlier.
Area forecast discussion, Jul 8, 3:45 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 345 PM CDT TUE JUL 8 2003 BEST MOISTURE INFLUX AND INSTABILITY WILL CONTINUE TO EXIST ALONG AND WEST OF INTERSTATE 55 THROUGH WEDNESDAY AS THE WEAKENING UPPER LOW OVER THE FAR WESTERN GULF CONTINUES IN TANDEM WITH SUBTROPICAL RIDGE OVER SE CONUS...AND WILL CONTINUE THE HIGHER (SCT) DIURNAL CONVECTIVE COVERAGE WEST VS. ISOLATED COVERAGE EAST. A CHANGE IN THE WEATHER IS ON THE WAY BY THE WEEKEND...AS RELATIVELY STRONG PUSH OF DRY AIR ASSOC WITH AN UNSEASONABLY STRONG SHORTWAVE TROUGH MAKES IT INTO THE LOWER MS VALLEY REGION BY LATE THURS AND FRIDAY. IT APPEARS THERE WILL BE OPPORTUNITY FOR ORGANIZED THUNDERSTORM ACTIVITY TO ACCOMPANY THE FRONTAL PASSAGE ESPECIALLY LATE THURSDAY...AND A MENTION OF A FEW SEVERE THUNDERSTORMS HAS BEEN ADDED TO THE LATEST HWO. BETTER DYNAMICS LIFTING NORTH OF AREA SHOULD PRECLUDE ANY SORT OF OUTBREAK. HAVE FOLLOWED FASTER GFS/UKMET FOR FRONTAL POSITIONING FOR FRIDAY WITH SHEAR AXIS LOOKING TO SET UP SE OF AREA OVER THE WEEKEND. SATURDAY/SUNDAY LOOK MOSTLY DRY EXCEPT FOR SE MOST AREA. LATTER PORTIONS OF EXTENDED VERY MUCH IN DOUBT GIVEN CURRENT TROPICAL SITUATION (SEE LATEST INFORMATION CONCERNING T.S. CLAUDETTE FROM NHC). IN ANY CASE...THE GFS ATTEMPTS TO BUILD THE SUBTROPICAL RIDGE TO OUR NORTH THUS CREATING A DEEP EASTERLY FLOW THAT WOULD BE SUPPORTIVE OF SEABREEZE TSTM ACTIVITY TO AFFECT SRN PORTIONS OF THE FORECAST AREA. .JAN... AR...NONE. LA...NONE. MS...NONE. 43
Hazardous weather outlook, Jul 8, 2:06 PM CDT, 2 hours 33 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091906- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 206 PM CDT TUE JUL 08 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE ANTICIPATED ACROSS SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THIS EVENING AND AGAIN WEDNESDAY AFTERNOON. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. THE ATMOSPHERE OVER THE LOWER MISSISSIPPI VALLEY WILL REMAIN VERY MOIST AND UNSTABLE...WHICH WILL ALLOW SCATTERED THUNDERSTORMS TO DEVELOP... PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS FROM ABOUT 1 PM THROUGH 9 PM. FREQUENT LIGHTNING...TORRENTIAL DOWNPOURS OF RAIN...AND WIND GUSTS TO 35 MPH WILL BE THE MAIN RISKS WITH ANY THUNDERSTORMS THAT DEVELOP. ...FLOODING... SHOWERS AND THUNDERSTORMS WILL PRODUCE ISOLATED HEAVY RAINFALL AMOUNTS THIS EVENING AND AGAIN WEDNESDAY AFTERNOON ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF WEST MISSISSIPPI. THE HEAVY RAINFALL MAY RESULT IN MINOR FLOODING OF STREETS AND LOW LYING AREAS DUE TO NEARLY SATURATED SOILS ACROSS THE AREA. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE WEST INTO EASTERN TEXAS. THIS FEATURE WILL HELP INSTIGATE SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS OF RAIN. WHILE WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED... ISOLATED VERY HEAVY RAINFALL AMOUNTS OF ONE INCH OR SO IN LESS THAN ONE HOUR WILL LIKELY PRODUCE RUNOFF...LEADING TO TEMPORARY...MINOR FLOODING OF STREETS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... ...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY... A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE THURSDAY INTO FRIDAY. A COLD FRONT WILL MOVE SOUTHWARD TOWARD THE LOWER MISSISSIPPI RIVER VALLEY THURSDAY AFTERNOON AND MOVE THROUGH THE REGION BY FRIDAY AFTERNOON. A WARM...MOIST...UNSTABLE AIRMASS AHEAD OF THIS FRONT WILL BE FAVORABLE FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. WHILE THE BULK OF THE ENERGY ASSOCIATED WITH THIS SYSTEM WILL PASS TO THE NORTH OF THE AREA...A FEW STORMS MAY BECOME SEVERE WITH STRONG WINDS AND HEAVY RAINFALL THE PRIMARY RISKS. ...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.